# SDR C2XA09IA275

- Difficulty date: October 28, 2009
- Submitted: October 29, 2009
- Operation: Air carrier
- Aircraft: N14933
- Make and model: Emb EMB-145EP
- Aircraft serial: 145018
- Aircraft time: 25,279 hours, 23,422 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter Gen
- Part number: 23080013A
- Part serial: P1199
- Condition: Malfunctioned
- Location: Apu
- Part time: 10,034 hours, 6,507 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

IAH - FLIGHT 3020, THE CREW REPORTED A BURNING SMELL AFTER ENGINE 1 START.  THE AIRCRAFT RETURNED TO THE GATE WHERE MAINTENANCE INSPECTED THE AIRCRAFT AND DETERMINED THE SMELL TO BE CAUSED BY THE APU.  THE APU WAS PLACED ON MEL, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  THE AIRCRAFT SUBSEQUENTLY RETURNED TO IAH WHERE MAINTENANCE REMOVED AND REPLACED THE APU STARTER GENERATOR, OPERATIONALLY TESTED WITH NO DEFECTS, THE MEL WAS CLEARED, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
